Alert archive / California / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Aug 15, 2020, 11:20 AM PDT. It took effect at Aug 15, 2020, 11:00 PM PDT. It was in force for 46 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2020, 11:20 AM PDT (18:20 UTC)
- In effect from
- Aug 15, 2020, 11:00 PM PDT
- Expired
- Aug 17, 2020, 9:00 PM PDT
- In force
- 46 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
519 WWUS86 KSTO 151820 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1120 AM PDT Sat Aug 15 2020 ...Red Flag Warning for dry lightning potential tonight and Sunday... .High-level moisture moving up from the south will bring the potential for dry lightning across the region tonight and Sunday. Dry thunderstorms may develop later tonight across areas to the west and south of Sacramento, then spread northward into far northern California on Sunday. Given the very hot and dry weather recently, any lightning will likely result in high probability of ignition. CAZ217>219-160230- /O.UPG.KSTO.FW.A.0002.200816T0600Z-200816T1800Z/ /O.NEW.KSTO.FW.W.0004.200816T0600Z-200816T1800Z/ Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- 1120 AM PDT Sat Aug 15 2020 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 217, 218, AND 219... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM this evening to 11 AM PDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southern Sacramento Valley, Carquinez Strait and Delta, and northern San Joaquin Valley. * THUNDERSTORMS...Isolated dry thunderstorms may develop late this evening and continue into Sunday morning. Best chance for storms will be mainly across areas to the west of Interstate 5. * IMPACTS...High probability of fire starts with any lightning. Rapid spread of fire possible depending on terrain and local wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213>216-263-266-268-279-160230- /O.UPG.KSTO.FW.A.0002.200816T1500Z-200817T0600Z/ /O.NEW.KSTO.FW.W.0004.200816T1200Z-200817T0300Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 1120 AM PDT Sat Aug 15 2020 ...RED FLAG WARNING IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 266, 268, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 5 AM to 8 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Central and northern Sacramento Valley and surrounding foothill and mountain terrain. Includes Shasta- Trinity NF, Lassen Volcanic NP, and portions of Plumas, Lassen and Mendocino NF's. * THUNDERSTORMS...Isolated dry thunderstorms may develop Sunday morning and continue into the evening. * IMPACTS...High probability of fire starts with any lightning. Rapid spread of fire possible depending on terrain and local wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
7 follow-up statements
270 WWUS86 KSTO 152206 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 306 PM PDT Sat Aug 15 2020 ...Red Flag Warning for dry lightning potential tonight and Sunday... .High-level moisture moving up from the south will bring the potential for dry lightning across the region tonight and Sunday. Dry thunderstorms may develop later tonight across areas to the west and south of Sacramento, then spread northward into far northern California on Sunday. Given the very hot and dry weather recently, any lightning will likely result in high probability of ignition. CAZ217>219-161300- /O.CON.KSTO.FW.W.0004.200816T0600Z-200816T1800Z/ Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- 306 PM PDT Sat Aug 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 217, 218, AND 219... * AFFECTED AREA...Southern Sacramento Valley, Carquinez Strait and Delta, and northern San Joaquin Valley. * THUNDERSTORMS...Isolated dry thunderstorms may develop late this evening and continue into Sunday morning. Best chance for storms will be mainly across areas to the west of Interstate 5. * IMPACTS...High probability of fire starts with any lightning. Rapid spread of fire possible depending on terrain and local wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213>216-263-266-268-279-161300- /O.CON.KSTO.FW.W.0004.200816T1200Z-200817T0300Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 306 PM PDT Sat Aug 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 266, 268, AND 279... * AFFECTED AREA...Central and northern Sacramento Valley and surrounding foothill and mountain terrain. Includes Shasta- Trinity NF, Lassen Volcanic NP, and portions of Plumas, Lassen and Mendocino NF's. * THUNDERSTORMS...Isolated dry thunderstorms may develop Sunday morning and continue into the evening. * IMPACTS...High probability of fire starts with any lightning. Rapid spread of fire possible depending on terrain and local wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
334 WWUS86 KSTO 161000 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PDT Sun Aug 16 2020 ...Red Flag Warning for dry lightning potential thru Monday morning... .Moisture moving up from the south will bring the potential for dry lightning across the region into Monday. Dry thunderstorms will be possible for areas mainly to the west and north of Sacramento today, and again later tonight into Monday morning. Given the very hot and dry weather recently, any lightning will likely result in high probability of ignition. CAZ219-161100- /O.CAN.KSTO.FW.W.0004.000000T0000Z-200816T1800Z/ Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft- 300 AM PDT Sun Aug 16 2020 ...RED FLAG WARNING IS CANCELLED FOR DRY LIGHTNING FOR FIRE WEATHER ZONE 219... The National Weather Service in Sacramento has cancelled the Red Flag Warning. Storms will likely be to the west and north of the area. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213>216-263-266-268-279-162300- /O.EXT.KSTO.FW.W.0004.200816T1000Z-200817T1800Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 300 AM PDT Sun Aug 16 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT MONDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 266, 268, AND 279... * AFFECTED AREA...Central and northern Sacramento Valley and surrounding foothill and mountain terrain. Includes Shasta- Trinity NF, Lassen Volcanic NP, and portions of Plumas, Lassen and Mendocino NF's. * THUNDERSTORMS...Isolated dry thunderstorms will develop today and continue into the evening. Additional storms will be possible Monday morning. * IMPACTS...High probability of fire starts with any lightning. Rapid spread of fire possible depending on terrain and local wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ217-218-162300- /O.EXT.KSTO.FW.W.0004.000000T0000Z-200817T1800Z/ Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- 300 AM PDT Sun Aug 16 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT MONDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 217 AND 218... * AFFECTED AREA...Southern Sacramento Valley, and Carquinez Strait and Delta. * THUNDERSTORMS...Isolated dry thunderstorms will move up from the south this morning, mainly affecting areas to the west of Interstate 5. may develop late this evening and continue into Sunday morning. Additional storms will be possible late tonight and early Monday. * IMPACTS...High probability of fire starts with any lightning. Rapid spread of fire possible depending on terrain and local wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
204 WWUS86 KSTO 162144 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 244 PM PDT Sun Aug 16 2020 ...Red Flag Warning for dry lightning potential thru Monday morning... .Moisture will continue to move up from the south and bring the potential for dry lightning across the region into Monday. Dry thunderstorms will be possible for areas mainly to the west and north of Sacramento again later tonight into Monday morning. Given the very hot and dry weather recently, any lightning will likely result in high probability of ignition. CAZ213>218-263-266-268-279-171800- /O.CON.KSTO.FW.W.0004.000000T0000Z-200817T1800Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 244 PM PDT Sun Aug 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 213, 214, 215, 216, 263, 266, 268, AND 279... * AFFECTED AREA...Central and northern Sacramento Valley and surrounding foothill and mountain terrain. Includes Shasta- Trinity NF, Lassen Volcanic NP, and portions of Plumas, Lassen and Mendocino NF's. * THUNDERSTORMS...Isolated dry thunderstorms will develop again late tonight into tomorrow morning. * IMPACTS...High probability of fire starts with any lightning. Rapid spread of fire possible depending on terrain and local wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
312 WWUS86 KSTO 171130 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 430 AM PDT Mon Aug 17 2020 ...Red Flag Warning for Dry Thunderstorms Continues Today into This Evening... .Moisture will move up from the south again today and continue the potential for dry thunderstorms across the region. Given the very hot and dry conditions, the probability of ignition from any lightning strikes is high. CAZ213>215-263-266-268-279-180400- /O.EXT.KSTO.FW.W.0004.000000T0000Z-200818T0400Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 430 AM PDT Mon Aug 17 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 213, 214, 215, 263, 266, 268, AND 279... * AFFECTED AREA...Fire weather zone 213, 214, 215, 263, 266, 268, and 279. * THUNDERSTORMS...Isolated dry thunderstorms expected today into the evening. * IMPACTS...High probability of fire starts with any lightning. Rapid spread of fire possible depending on terrain and local wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ216>218-171800- /O.CON.KSTO.FW.W.0004.000000T0000Z-200817T1800Z/ Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- 430 AM PDT Mon Aug 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 216, 217, AND 218... * AFFECTED AREA...Fire weather zone 216, 217, and 218. * THUNDERSTORMS...Isolated dry thunderstorms possible again this morning. * IMPACTS...High probability of fire starts with any lightning. Rapid spread of fire possible depending on terrain and local wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
490 WWUS86 KSTO 171759 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1059 AM PDT Mon Aug 17 2020 ...Red Flag Warning for Dry Thunderstorms Continues Today into This Evening... .Moisture will move up from the south again today and continue the potential for dry thunderstorms across the region. Given the very hot and dry conditions, the probability of ignition from any lightning strikes is high. CAZ216>218-171900- /O.EXP.KSTO.FW.W.0004.000000T0000Z-200817T1800Z/ Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Carquinez Strait and Delta- 1059 AM PDT Mon Aug 17 2020 ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 216, 217, AND 218... The thunderstorm threat has shifted north and the Red Flag Warning for Zones 216, 217, and 218 will expire at 11 AM. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ213>215-263-266-268-279-180200- /O.CON.KSTO.FW.W.0004.000000T0000Z-200818T0400Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 1059 AM PDT Mon Aug 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 213, 214, 215, 263, 266, 268, AND 279... * AFFECTED AREA...Fire weather zone 213, 214, 215, 263, 266, 268,and 279. * THUNDERSTORMS...Isolated dry thunderstorms expected today into the evening. * IMPACTS...High probability of fire starts with any lightning. Rapid spread of fire possible depending on terrain and local wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
745 WWUS86 KSTO 172148 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 248 PM PDT Mon Aug 17 2020 ...Red Flag Warning for Dry Thunderstorms Continues into This Evening... .Scattered thunderstorms will continue over the northern Sacramento Valley and adjacent foothills and mountains into the evening. Given the very hot and dry conditions, the probability of ignition from any lightning strikes is high. CAZ213>215-263-266-268-279-180400- /O.CON.KSTO.FW.W.0004.000000T0000Z-200818T0400Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 248 PM PDT Mon Aug 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 213, 214, 215, 263, 266, 268, AND 279... * AFFECTED AREA...Fire weather zone 213, 214, 215, 263, 266, 268,and 279. * THUNDERSTORMS...Isolated dry thunderstorms expected today into the evening. * IMPACTS...High probability of fire starts with any lightning. Rapid spread of fire possible depending on terrain and local wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
916 WWUS86 KSTO 180416 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 916 PM PDT Mon Aug 17 2020 CAZ213>215-263-266-268-279-180530- /O.EXP.KSTO.FW.W.0004.000000T0000Z-200818T0400Z/ Eastern Portion of Shasta/Trinity NF- Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Eastern Mendocino NF- 916 PM PDT Mon Aug 17 2020 ...RED FLAG WARNING HAS EXPIRED FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 213, 214, 215, 263, 266, 268, AND 279... Since lightning activity levels have decreased this evening, the Red Flag Warning has been allow to expire. Isolated lightning strikes are possible through about midnight over the interior Valley and up into the mountains of Shasta County and Western Plumas County. Less lightning is expected on Tuesday and limited to the Sierra Crest and eastward. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 15, 3:30 AM PDT, 7 hours 50 minutes earlier.
Area forecast discussion, Aug 15, 3:30 AM PDT, 7 hours 50 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 330 AM PDT Sat Aug 15 2020 .SYNOPSIS... Prolonged heatwave will impact the region through the middle of next week. Daytime temperatures will be 10 to 20 degrees above normal with limited overnight relief. Slight chance of afternoon showers/thunderstorms over the mountains this weekend into Monday. && .DISCUSSION... Water vapor imagery this morning shows fairly dry conditions of northern CA as we remain trapped between high pressure over the desert southwest and a closed low over the Pacific. Guidance continues the same trend noted by the evening shift, where heights/thicknesses for tomorrow have increased by 1 to 2 degrees C at the 850mb level. Opted to start with yesterday's temperatures and then nudged them up by a few degrees. Most climate sites have the chance to either tie or break records if the forecast pans out. Highs for the Valley are forecast to range from 105 to 112 degrees while the foothills range from 95 to 105. Not much more relief will be found in the higher elevations either as temps range from 85 to 95 degrees. In addition to the heat tomorrow, models continue to show elevated instability which could lead to a slight chance of afternoon showers or thunderstorms over the higher elevations of the Coastal Range and Sierra Nevada. Saturday night and into Sunday, the offshore closed low will move a touch closer to the north coast. Models are hinting at height falls and short wave trough sliding coast. Temperatures will likely reflect Friday's forecast, but there's some concern about potential cloud cover. Guidance from the CAMs suggest the chance for showers and thunderstorms; spreading from south to north Sunday morning and into the afternoon. PWATs are around an 1 inch, but the moisture is found in the upper levels. Should convection occur, isolated dry thunderstorms are not out the question for portions of interior NorCal. As a result, have issued a Fire Weather Watch for this threat as fires could rapidly grow given the heat, primed fuels, and unstable nature of the atmosphere. Beyond Sunday, there is a slight chance for thunderstorms over the Sierra and southern Cascades. If storms form they should stay confined to the terrain. Heights are forecast to rise Monday and Tuesday as high pressure builds over the Great Basin area. High temperatures will generally be in the 105 to 110 degree range for the Valley. Unfortunately, we won't see much in terms of overnight relief as highs will span the 70s and 80s until midweek. As a reminder this is a significant and dangerous heat event. Heat related illness to humans and animals is likely with extended outdoor exposure. Heat is the number one weather-related killer in the U.S. Take necessary precautions to stay hydrated, cool, and safe during this prolonged heatwave. && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday)... Ensembles in general agreement weakening the center of strong high pressure, and shifting it eastward from southern Nevada back toward the Four Corners region later next week as a trough approaches the PacNW. The result is expected to be a gradual easing of temperatures across interior NorCal, back to only around 5 degrees above average by next weekend. Deeper moisture and instability is forecast to be east of the region. && .AVIATION... VFR conditions next 24 hrs. Isolated afternoon thunderstorms possible over higher elevations of the Coast Range and northern Sierra Nevada 21Z-03Z. Isolated high-based thunderstorms possible after 06Z Sunday. Surface wind generally below 10 kts. && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday evening for Burney Basin and Northeast Plateau in Shasta County Including Northwest Lassen NF north of Lassen NP-Carquinez Strait and Delta-Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Northern San Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000 ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Northern Sierra Including Lassen NP and Plumas and Lassen NF/S West of the Sierra Crest (West of Evans Peak-Grizzly Peak- Beckworth Peak)-Southeast Edge Shasta-Trinity NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. Excessive Heat Warning until 9 PM PDT Wednesday for Carquinez Strait and Delta-Central Sacramento Valley-Motherlode-Mountains Southwestern Shasta County to Western Colusa County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:15 AM PDT | Fire Weather Watch | STO | 8 hr |
Nearby
Red Flag Warnings in California, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.